Apixaban/prothrombin complex concentrate
- 25 Downloads
An event is serious (based on the ICH definition) when the patient outcome is:
* congenital anomaly
* other medically important event
A 67-year-old man developed haemoptysis during direct oral anticoagulant therapy with apixaban for atrial fibrillation. Subsequently, he also developed elevation in D-dimer level with suspicion of pulmonary embolism or bloody mucus plugging following off-label administration of prothrombin complex concentrate [Kcentra] for apixaban-induced bleeding [not all times to reactions onsets stated].
The man was hospitalised with new onset haemoptysis. The haemoptysis began on the evening preceding the admission following a discharge from a 7-day admission for congestive heart failure and bilateral pretibial wounds. He had been maintained on oral apixaban 5mg twice daily for atrial fibrillation for approximately 9 months. His medical history was significant for coronary artery bypass. At...